MAUDE Adverse Event Report: ST. JUDE MEDICAL REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 402804
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation ablation procedure, the catheter broke during insertion through the sheath; internal wires were exposed.The catheter was exchanged and the procedure was completed with no consequences to the patient.
 
Additional Manufacturer Narrative
Additional information revealed the initial mdr for this event was reported under the incorrect mfr report # and manufacturing site.Corrected manufacturing site information has been provided in g1.The correct mfr number is 2182269.
 
Additional Manufacturer Narrative
One duo-decapolar, bi-directional, variable radius, reflexion spiral catheter was received for evaluation.Bends in multiple locations throughout the catheter shaft and spiral loop as well as a tear in the spiral loop/shaft transition were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the tear at the spiral loop transition remains unknown.

Brand Name
REFLEXION SPIRAL¿ VARIABLE RADIUS CATHETER 6 F LOOP BI-DIRECTIONAL, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL, INC. (AF-MINNETONKA)
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key15508617
Report Number3005334138-2022-00536
Device Sequence Number5181803
Product Code DRF
UDI-Device Identifier05414734206204
UDI-Public05414734206204
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number402804
Device Catalogue Number402804
Device Lot Number8339522
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/26/2022
10/26/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/27/2022
10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown